Georgia, 2006

Damaging Wind in Georgia, June 2, 2006

June 2, 2006 · NWS CAE · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before the first event at Jun 2, 12:31 PM EST, 1 hour 19 minutes earlier.

Area forecast discussion, Jun 2, 12:31 PM EST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
131 PM EDT FRI JUN 2 2006

.SHORT TERM (TONIGHT THROUGH MONDAY)...

MODELS STILL DIFFER SLIGHTLY ON THE SPEED OF THE APPROACHING
FRONTAL SYSTEM ON SATURDAY. NAM SEEMS TO BE A LITTLE SLOWER THAN
THE GFS...WITH NAM HAVING FROPA DURING THE LATE AFTERNOON. GFS IS
EARLIER IN THE DAY. PREFER GFS SOLUTION. SHOULD SEE SHOWER AND
THUNDERSTORM ACTIVITY THIS AFTERNOON AND EVENING...WITH A DECREASE
IN ACTIVITY BEING POSSIBLE AFTER SUNSET. FRONT SHOULD BE NEARING
THE WESTERN PORTIONS OF CWA TOWARDS SUNRISE...AND WILL MOVE
THROUGH THE FORECAST AREA DURING THE DAY...HOPEFULLY PUSHING FAR
ENOUGH EAST BY THE PEAK HEATING PERIOD. LIKELY POPS STILL LOOK ON
TRACK TONIGHT AND SATURDAY. COULD SEE SOME STRONG...TO ISOLATED
SEVERE...THUNDERSTORMS DURING THE DAY ON SATURDAY...BUT THE BEST
CHANCE FOR ANY STRONGER STORMS SHOULD BE ACROSS THE EASTERN MOST
PORTIONS OF THE CWA DURING THE AFTERNOON.

DECREASE IN POPS SATURDAY NIGHT INTO SUNDAY AS FRONT PUSHES
EAST. RAIN FREE PERIOD WILL BE SHORT LIVED AS UPPER LEVEL LOW
MOVES SOUTHWARD AND OVER THE REGION TO END THE WEEKEND.

&&

.LONG TERM (MONDAY NIGHT THROUGH FRIDAY)...

UPPER LOW AXIS WILL MOVE EAST OF THE REGION ON TUESDAY...AND WE
SHOULD SEE SOME DRYING OUT ON THE BACKSIDE OF THE LOW. COULD SEE A
SLIGHT CHANCE FOR RAIN...BUT FOR NOW WILL RUN WITH A DRY FORECAST.

&&

.AVIATION...

SLOW MOVING COLD FRONT NEAR OH RIVER VALLEY WILL MOVE CLOSER TO
SC BY EARLY SATURDAY. LOTS OF LOW LEVEL MOISTURE IN PLACE TO
SCATTERED SHOWERS CAN BE EXPECTED THROUGH MUCH OF THE TAF PERIOD.
A THUNDERSTORM IS POSSIBLE. SFC WINDS GENERALLY SW 5-10 KT THIS
AFTERNOON AND SW 3-6 KT THIS EVENING AND TONIGHT. PATCHY FOG
POSSIBLE IN A FEW LOW-LYING AREAS WITH VSBYS 1-3 MILES 09Z-12Z
SATURDAY. SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE POSSIBLE
13Z-23Z SATURDAY. WINDS WILL SHIFT TO THE NW BY SATURDAY EVENING
WITH COLD FRONTAL PASSAGE.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&
Hazardous weather outlook, Jun 2, 4:14 AM EST, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
514 AM EDT FRI JUN 2 2006

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
030915-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
514 AM EDT FRI JUN 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH
CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA..

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG THUNDERSTORMS MAY DEVELOP ALONG A COLD FRONT SATURDAY
AFTERNOON ACROSS THE AREA. HAIL AND WIND DAMAGE WOULD BE THE MAIN
CONCERN. STRONG STORMS MAY FIRE AGAIN ON SUNDAY WITH HAIL BEING
THE PRIMARY THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jun 2, 1:16 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
216 PM EDT FRI JUN 2 2006

SCZ020-021-021845-

FAIRFIELD-NEWBERRY-
216 PM EDT FRI JUN 2 2006

...STRONG THUNDERSTORMS WILL IMPACT FAIRFIELD COUNTY AND NEWBERRY
COUNTY THROUGH 245 PM EDT...

AT 216 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER POMARIA...OR ABOUT 10 MILES EAST OF
NEWBERRY...MOVING NORTHEAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL
AFFECT AREAS IN AND AROUND LITTLE MOUNTAIN...POMARIA AND PEAK THROUGH
245 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Local storm report, Jun 2, 1:28 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
228 PM EDT FRI JUN 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0223 PM     HAIL             POMARIA                 34.27N 81.42W
06/02/2006  M0.25 INCH       NEWBERRY           SC   LAW ENFORCEMENT

&&

CAL
Special weather statement, Jun 2, 1:40 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
240 PM EDT FRI JUN 2 2006

SCZ025-026-030-021915-

AIKEN-EDGEFIELD-SALUDA-
240 PM EDT FRI JUN 2 2006

...STRONG THUNDERSTORMS WILL IMPACT SALUDA COUNTY...EDGEFIELD COUNTY
AND AIKEN COUNTY THROUGH 315 PM EDT...

AT 240 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTH OF TRENTON...OR ABOUT 13
MILES NORTHEAST OF BELVEDERE...MOVING NORTHEAST AT 15 MPH. THIS
STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND TRENTON...
JOHNSTON...WARD...RIDGE SPRING AND MONETTA THROUGH 315 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.

The radar

The Columbia radar (KCAE), 107 km away, was scanning. The volume nearest the first event began at 18:49 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Columbia

When
June 2, 1:50 PM EST
Where
Columbia County, 2 mi W of Evans
Measured
60 kt (69 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
33.533, -82.167

SKYWARN spotter reported several large trees down on the local golf course.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511754.